Homology, Homotopy and Applications

Volume 3 (2001)

Number 1

Teisi in $\underline{\rm Ab}$

Pages: 87 – 100

DOI: http://dx.doi.org/10.4310/HHA.2001.v3.n1.a4

Author

Sjoerd E. Crans

Abstract

Teisi are certain higher-dimensional categorical structures proposed for doing non-abelian homotopical and homological algebra. I give a partial justification for this proposal by showing that in the abelian case teisi indeed reduce to chain complexes. I also show that the result holds for a much wider class of weaker higher-dimensional categorical structures, which however need to have strict identities. The main step in the proof is an elegant Eckmann-Hilton type argument.

2010 Mathematics Subject Classification

Primary 18G50. Secondary 18D05, 18G55, 55P30.

Full Text (PDF format)